MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 32 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 32 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWD132
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "patient underwent primary right shoulder replacement, on (b)(6) 2024 hospital, qld.Patient underwent revision of this shoulder joint, yesterday (27.6.24), after a short history of pain, swelling, redness over surgical site.Pt presented at (b)(6)hospital last friday (21.6.24), with these signs, and feeling generally unwell.Clinical diagnosis of infection, as per surgeon's comments yesterday (same surgeon).Revision surgery yesterday carried out at sunshine coast university hospital.Wound opened, multiple specimens taken as several implants were removed and replaced, after copious lavage / debridement.Humeral tray and poly replaced.Ascend flex stem left insitu (appeared to be solidly fixed).Glenosphere replaced.3 of the 4 baseplate screws replaced (4th screw unable to be removed).Baseplate left insitu - very slight movement of baseplate noted, after the 3 x screws removed, but surgeon decided to leave it insitu, and after the new screws were implanted, the baseplate appeared solidly fixed.
 
Additional Manufacturer Narrative
Correction: please refer to section h6 method code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A device inspection was not possible since the affected device was not returned for investigation.As it was not possible to know which of the two multidirectional screws was explanted, a review of the device history was carried out for the both lots provided (4088az070 or 0985ay057) and did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the exact root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "patient underwent primary right shoulder replacement, on (b)(6) 2024, at (b)(6) hospital, qld.Patient underwent revision of this shoulder joint, yesterday on (b)(6) 2024), after a short history of pain, swelling, redness over surgical site.Pt presented at (b)(6) hospital last friday on (b)(6) 2024), with these signs, and feeling generally unwell.Clinical diagnosis of infection, as per surgeon's comments yesterday (same surgeon).Revision surgery yesterday carried out at (b)(6) hospital.Wound opened, multiple specimens taken as several implants were removed and replaced, after copious lavage / debridement.Humeral tray and poly replaced.Ascend flex stem left insitu (appeared to be solidly fixed).Glenosphere replaced.3 of the 4 baseplate screws replaced (4th screw unable to be removed).Baseplate left insitu - very slight movement of baseplate noted, after the 3 x screws removed, but surgeon decided to leave it insitu, and after the new screws were implanted, the baseplate appeared solidly fixed.".

Brand Name
AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 32 STERILE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19810359
Report Number3000931034-2024-00389
Device Sequence Number20930087
Product Code KWS
UDI-Device Identifier03700386917103
UDI-Public03700386917103
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWD132
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight85 KG